MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 ATTUNE; KNEE INSTRUMENT - DRILL BIT

DEPUY IRELAND - 3015516266 ATTUNE; KNEE INSTRUMENT - DRILL BIT
Catalog Number 254511182
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that non-cem fb tibial drill and drill bushing was stuck.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found deep scratches around the device body/shaft, as well as a combination of deformations and scratches on the cutter medial section.Device had signs of usage and no additional cosmetic anomaly/damage was identified on the evidence provided.Potential cause for the scratches and deformations can be traced to improper handling/care of the device, such an off-axis assembly with its mating component; or by applying excessive force during trialing.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was performed using the returned att fb tib drill bushing por (pn: 254511455) as mating component.Test revealed devices could not be fully seated/assembled as a consequence of the damage identified on both drill shaft and inner surface of the bushing, condition that led to a difficulty in the disassembly process.Based on the evidence provided, it is reasonable to confirm the reported event as devices could not be disengaged as intended.As per attune® knee system surgical technique featuring the attune® fixed bearing porous knee (attune® cementless knee system), page 54, the following precautions need to be followed for the assembly of the att fb center tib drill por and att fb tib drill bushing por: 1)"insert the non-cemented fb tibial drill bushing into the non cemented tibial drill peg tower with the lip facing anteriorly.Select the appropriate size non-cemented fb tibial drill stop for proper cruciform preparation.With the tibial drill stop in place, use the non-cemented fb tibial center drill to ream the tibia until the drill stop aligns to the top surfaces of the non-cemented fb tibial drill brushing"; 2) "failure to use the non-cemented fb tibial drill bushing and appropriate size non-cemented drill stop will result in misalignment and overdrilling, potentially reducing the press-fit of the final implant".Properly handling and attention to the approved use of the device diminishes the risk of failure.The overall complaint was confirmed as the observed condition of the att fb center tib drill por contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE
Common Device Name
KNEE INSTRUMENT - DRILL BIT
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key25278520
Report Number1818910-2026-09197
Device Sequence Number13180980
Product Code HTW
UDI-Device Identifier10603295499220
UDI-Public(01)10603295499220(10)NG130704
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254511182
Device Lot NumberNG130704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale